Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Workplace and Insurance IssuesWorkplace and Insurance Issues
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stress and Medication Tolerance
Mar 9, 2003

I have been on medications for 6 months and my t-cells are up from 300 to 500 and my viral load has gone from 300k to 300. I have a very high stress job, travel a great deal, and work long hours. I am sick all the time and recently my labs have indicated some liver toxicity. I believe this stress increases my problems with my medications and need to change my job. I was thinking of asking for short term disab to sort this out. I did take a month off when I started my meds and did tolerate them without the stress. Does this make sense? Do you have any thoughts on job stress and tolerating medications. Thanks

Response from Ms. Breuer

First, warm congratulations on your fantastic success in six months on antiretroviral meds. What a great outcome! That makes me feel even more strongly about what's in my next few paragraphs.

My general, blissfully medically-uninformed response is always that if the stress is one of the key features of the job, this calls for serious examination of whether you want to stay, regardless of HIV status. Suppose we all knew we had one more year of life (a general, non-HIV related hypothetical). How many of us would change jobs?

If you tolerate the meds when you're away from this job better than you tolerate them when you're doing this job, I think you've already come to the answer yourself. Health first, job second...drawing any conclusions?

That said, it would be wise to pose this one to your provider as well.



Previous
dealing with AIDS
Next
Afried of infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement